Title: A moment problem associated to rational Szegő functions
Authors: Bultheel, Adhemar ×
González-Vera, Pablo
Hendriksen, Erik
Njåstad, Olav #
Issue Date: 1992
Publisher: Baltzer, Bussum
Series Title: Numerical Algorithms vol:3 pages:91-104
Conference: International Congress on Extrapolation and Rational Approximation location:Tenerife, Spain date:January 1992
Abstract: Given a distribution ψ on the interval [-π,π] and a set of basis functions ζn spanning the space S, we define the moment associated with ζ_n and ψ as

M(ζ_n,ψ) =∫-π^π ζ_n(exp(iθ))dψ(θ).

In the classical trigonometric moment problem one has to find a distribution ψ, given the moments M(z_n,ψ), n ∈ Z. These z_n form a basis for the space of trigonometric polynomials. Note that these polynomials have only poles at zero and infinity.

In this paper, the previous problem is generalized to the case where we consider the space R of rational functions having only a finite number of distinct poles a_j and b_j, j=1,...,p. The aj are distinct finite complex numbers outside the closed unit disk and the bj are their reflections b_j=1/ã_j. This space is spanned by the basis functions ζ_0=0, ζ_n^{(j)}(z) = (z- a_j)^{-n} and η_n^{(j)}(z) = (z-b_j)^{-n} for j=1,...,p and n=1,2,... The moments for all these basis functions are given and the distribution ψ has to be found. It is shown that this generalized moment problem has a unique solution if the moments generate a positive definite inner product on the space of rational functions described above.
ISSN: 1017-1398
Publication status: published
KU Leuven publication type: IT
Appears in Collections:NUMA, Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
momentp.pdf Published 3064KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.